Jump to content
CrazyBoards.org

Recommended Posts

Hey every - I am new this this group and wanted to run something by everyone.  I have a bi-polar 2 diganosis and I am taking regularing lihtium (1800 mg) - I am a bigger guy, wellbutrin xl 300mg and klonopin as needed. 

 

Now my doctor and I have been taking for some time now about the additiontion of another antidepressant and he wanted to me look at what was available and come back to him with a lis and we could choose from there.  I am getting a bit confused because everyone keeps saying 2 antidepprants are going to give me serotonin syndrome and what not.  But I seem to recall from my teenage years being on 2 AD's all the time. My worry isnt the wellbutrin but the lithium which folks say can contribute to serotonin syndrome - which by the way I thought was pretty rare.

 

Anyone have any expierence taking Lithium and Wellbutrin and Cymbalata OR Lexapro.   Or feel free to suggest any other AD's that you have used with Lithium and Wellbutrin.

 

Thanks a bunch!

Link to comment
Share on other sites

Taking an SSRI with Wellbutrin, which is an SNRI, shouldn't cause serotonin syndrome.

 

I currently take Lamictal (which is a mood stabilizer with anti-depressant qualities), Wellbutrin, and Lithium, as an add-on for depression.

 

Just so you know, the amount of Lithium you take doesn't really correlate with what you weigh. There are people of all sizes that take that much, the important thing is your blood level. I take 600mg, and my blood level is .06, which theoretically shouldn't even be therapeutic, but it works for me at that level. At 900mg, I become toxic. And I am not exactly a delicate flower.

Link to comment
Share on other sites

I'm finding Effexor and Prozac on Pubmed. Nothing else, which doesn't mean there isn't anything else, but I couldn't find it quickly. It is also hard to judge how common serotonin syndrome is, because the fact that it happens in a study doesn't mean it will happen to you. For instance, they also mention Depakote as a problem, but I was on Depakote (mood stabilizer) and lithium for over a year with no issue.

 

Do you take any triptans for headaches?

Link to comment
Share on other sites

Thats what I was under the impression about lithium, granted I am on Wellbutrin but that doesnt play much on serotonin.  And If I recall to my teemage years I was on 2 antidepressants at the same time before my BP. 

 

And crtclms - I did not even know what a triptans was I had to look it up.  So I can tell you that no I am not taking them. 

 

I just got a looked spooked my Dr wanted me to read about other AD's to try them out and came up with Lexapro and Cymbalta and I thought I would try one and ask some opinions but i immed. got no no no no, such a bad idea to try anything else that acts on serotonin,

Link to comment
Share on other sites

I also have BP II and take Wellbutrin and Lamictal (all generic).  I have had really good success with the combo.  My pdoc and I have agreed that for the next depressive episode, lithium will get added to the mix.

 

Lamictal is a mood stabilizer with anti-depressant capabilities.  It has worked great for me for the last five years. 

Link to comment
Share on other sites

I have had the serotonin syndrome from Sycrest (AP) + Effexor (AD) and yes it's very dangerous but not much common (7 - 8 cases in 1 country sometimes), the time my GP saw my blood pressure she already thought I was dead.  But I survived,  

 

Don't worry if you got it, they can get it away by stopping the AD's for 3 days and then give Mirtazapine (AD with unique and special working).

 

But it's right the changes are bigger when you combine it with other AD('s).

 

If your depressed and taking already an AD, you may be can combine this with Abilify (an AP).

 

Best wishes and good luck.  :)

Link to comment
Share on other sites

I would definately talk with him about adding Lamictal. It has help keep me away from a serious depression for years. It isnt an AD, but very effective. The AD I take is Zoloft. I have taken it when depressed for about 15 years.

 

Hope you find something that works for you soon.

Link to comment
Share on other sites

Serotonin syndrome is pretty rare, and pops up with huge doses of SSRI's, SNRI's and most commonly MAOI's. It isn't heard of often.

It won't happen with Wellbutrin, as said, Wellbutrin doesn't act on serotonin.

 

If there was a huge risk, your doctor wouldn't suggest the combination.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...